Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2016, 10:24 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 10:24 PM CDT (03:24 UTC)
- Expired
- Apr 10, 2016, 11:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
139
WUUS53 KICT 110324
SVRICT
KSC099-125-110430-
/O.NEW.KICT.SV.W.0017.160411T0324Z-160411T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1130 PM CDT
* AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUND
VALLEY...OR 7 MILES SOUTHEAST OF CHERRYVALE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...OSWEGO...CHETOPA...
ALTAMONT...EDNA...MOUND VALLEY...LIBERTY...BARTLETT...LABETTE...ANGOLA...
DENNIS...BIG HILL LAKE...COFFEYVILLE AIRPORT AND PARSONS TRI CITY
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9535 3708 9576 3738 9571 3738 9508
3700 9508
TIME...MOT...LOC 0323Z 278DEG 18KT 3718 9548
HAIL...1.25IN
WIND...60MPH
$$
ES2 follow-up statements
911
WWUS53 KICT 110336
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT SUN APR 10 2016
KSC099-125-110430-
/O.CON.KICT.SV.W.0017.000000T0000Z-160411T0430Z/
MONTGOMERY KS-LABETTE KS-
1036 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN MONTGOMERY AND LABETTE COUNTIES...
AT 1035 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OSWEGO...TO 5 MILES EAST OF
LIBERTY...TO NEAR COFFEYVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PEA TO DIME SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...OSWEGO...CHETOPA...
ALTAMONT...EDNA...MOUND VALLEY...LIBERTY...BARTLETT...LABETTE...ANGOLA...
DENNIS...BIG HILL LAKE...COFFEYVILLE AIRPORT AND PARSONS TRI CITY
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9535 3708 9576 3738 9571 3738 9508
3700 9508
TIME...MOT...LOC 0335Z 262DEG 32KT 3726 9510 3717 9550 3701 9558
HAIL...0.75IN
WIND...60MPH
$$
KLEINSASSER199
WWUS53 KICT 110400
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT SUN APR 10 2016
KSC099-125-110410-
/O.CAN.KICT.SV.W.0017.000000T0000Z-160411T0430Z/
MONTGOMERY KS-LABETTE KS-
1100 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY AND LABETTE
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE A THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3700 9535 3708 9576 3738 9571 3738 9508
3700 9508
TIME...MOT...LOC 0357Z 278DEG 18KT 3724 9496 3715 9536 3699 9544
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:22 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 10, 9:22 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 922 PM CDT SUN APR 10 2016 .SYNOPSIS... ISSUED AT 236 PM CDT SUN APR 10 2016 WATER VAPOR IMAGERY SHOWS A CIRCULATION OVER THE DESERT SW WITH MORE ROBUST SHORTWAVE ENERGY DIVING SOUTHEAST ACROSS NORTHERN MN. AT THE SURFACE...COLD FRONT EXTENDS FROM SOUTHERN MN...INTO NORTHERN KS AND BECOMES A DRYLINE THROUGH THE OK/TX PANHANDLE. && .UPDATE... ISSUED AT 921 PM CDT SUN APR 10 2016 INITIAL WAVE THAT MOVED NE OUT OF WRN OK...HAS LED TO A LINE OF SHOWERS/STORMS DEVELOPING ALONG THE MAIN SYNOPTIC COLD FRONT AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT AND LOW LEVEL JET HELPING TO INTENSIFY THIS LINE OF STORMS...WITH MUCAPE VALUES OF 1000-1500 J/KG AIDING SOME SEVERE STORMS. THINK THE SEVERE THREAT WILL CONTINUE IN THE CURRENT WATCH AREA...AS LOW LEVEL JET CONTINUES TO FEED UNSTABLE AIR INTO THE FRONTAL BOUNDARY...WITH BULK SHEAR AROUND 45 KTS. EXPECT THE SEVERE THREAT TO WANE AFTER MIDNIGHT...WITH TRAINING STORMS POSSIBLY POSING A HEAVY RAINFALL THREAT FOR COUNTIES ALONG THE KS/OK BORDER. AM A LITTLE CONCERNED HOW FAR NORTH ANY ADDITIONAL CONVECTION WILL GET OVERNIGHT...AS LOW LEVEL JET FEEDS CURRENT AREA OF STORMS...KEEPING ANY ELEVATED CONVECTION FROM DEVELOPING FURTHER NORTH. WILL KEEP THE HIGHEST POPS GOING FOR AREAS SE OF THE KS TURNPIKE....WITH A SHARP GRADIENT TO THE POPS TO THE NW OF THIS AREA. STILL SOME UNCERTAINTY IF THE ICT METRO AREA SEE ANY CONVECTION OVERNIGHT...GIVEN THE REASONS STATED ABOVE. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 236 PM CDT SUN APR 10 2016 STORMS ARE STILL EXPECTED TO DEVELOP ALONG THE SOUTHWARD MOVING FRONT LATE THIS AFTERNOON AND POSSIBLY CLOSER TO SUNSET. EVEN IF A FEW STORMS DEVELOP AFTER 4PM...CONFIDENCE IS HIGH THAT COVERAGE WILL BECOME MORE WIDESPREAD ONCE THE LOW LEVEL FLOW BACKS AND INCREASES AFTER 00Z. ONE OF THE CONSISTENT MODEL THEMES HAS BEEN TO INCREASE THE AMOUNT OF CONVECTION OVER SOUTH CENTRAL KS IN RESPONSE TO THIS BACKED LOW LEVEL JET. STILL LOOKS LIKE LARGE HAIL AND WET MICROBURST WINDS WILL BE THE MAIN THREAT WITH STORMS THIS EVENING. ALSO CANT RULE OUT A FEW FLOOD WARNING FOR COUNTIES BORDERING OK ALONG WITH SE KS...ESPECIALLY IF WE CAN GET SOME BACKBUILDING OVER FAR SOUTH CENTRAL KS. BEST SEVERE THREAT STILL LOOKS TO BE SOUTHEAST OF THE KS TURNPIKE. MAY SEE A COUPLE AREAS OF RAINFALL LATE TONIGHT. ONE WILL OBVIOUSLY BE ASSOCIATED WITH THE FRONT AND LOW LEVEL JET INTERACTIONS...BUT FEEL THERE MAYBE ANOTHER AREA OVER CENTRAL KS THE RESULT OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. WOULD NOT BE SURPRISED TO SEE THIS AREA OF PRECIP OVER CENTRAL KS LAST INTO MON MORNING...BEFORE QUICKLY DISSIPATING AS THE AFTERNOON HOURS APPROACH. ANY CONVECTION OVER SOUTH CENTRAL AND SE KS SHOULD ALSO QUICKLY COME TO AN END MON AFTERNOON INTO EARLY MON EVENING. BELOW NORMAL TEMPS WILL OVERSPREAD THE REGION ON MON BEHIND THE COLD FRONT AS HIGHS TOP OUT AROUND 60. WET GROUNDS MAY ALSO HELP TO HOLD TEMPS DOWN MON. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 236 PM CDT SUN APR 10 2016 STILL GOOD MODEL AGREEMENT THAT ANOTHER IMPULSE WILL MOVE OUT OF THE DESERT SW AND ACROSS THE SOUTHERN PLAINS TUE NIGHT INTO WED. ANY PRECIP WITH THIS FEATURE IS STILL EXPECTED TO REMAIN SOUTH OF THE FORECAST AREA. ATTENTION WILL THEN TURN TO A MUCH MORE ROBUST WAVE TO START DIGGING OVER THE WESTERN CONUS WED NIGHT INTO THU. IN RESPONSE...RETURN FLOW WILL COMMENCE ACROSS THE PLAINS AND WILL GET US BACK TO NORMAL HIGHS BY THU WITH WARMING CONTINUING INTO THE WEEKEND. UNLIKE THE LAST FEW DAYS...THERE IS DECENT MODEL AGREEMENT THROUGH SAT...WITH BOTH THE ECMWF AND GFS CLOSING THIS SYSTEM OFF OVER NORTHERN NM/SOUTHERN CO AND LEAVING IT THERE THROUGH AT LEAST SUN NIGHT IF NOT LONGER. THIS SCENARIO WOULD RESULT IN INCREASED RAIN CHANCES FRI AND ESPECIALLY FOR THE WEEKEND...BUT THE BIGGEST IMPACT RESULTING FROM PRECIP MAYBE FOR THE FRONT RANGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 633 PM CDT SUN APR 10 2016 A COLD FRONT HAS OOZED SOUTH ACROSS THE FORECAST AREA LATE THIS AFTERNOON...CURRENTLY LOCATED JUST TO THE SOUTHEAST OF THE KS TURNPIKE. TCU DEVELOPING JUST AHEAD OF THE FRONT WILL LIKELY LEAD TO SHRA/TSRA ALONG THE FRONT IN THE NEXT HOUR OR TWO...AS A WAVE IN WRN OK LIFTS NE ALONG THE BOUNDARY...HELPING TO WEAKEN THE CAP. SO EXPECT SHOWERS/STORMS OVER INITIALLY OVER SE KS. PLAN ON GOING WITH VCTS AND THEN PREVAILING SHRA VCTS FOR KCNU AS THIS AREA MAY SEE A COUPLE OF ROUNDS OF CONVECTION. MAY ALSO SEE SOME MVFR CIGS NEAR THE STRONGEST STORMS. AS THE NIGHTTIME WEARS ON...LOW LEVEL JET WILL LEAD TO ALOT OF LOW LEVEL MOISTURE OVERRUNNING THE STALLED BOUNDARY IN SRN KS...WITH MORE WIDESPREAD ELEVATED CONVECTION DEVELOPING OVERNIGHT...EVEN FOR AREAS NORTH OF THE BOUNDARY NEAR KICT/KHUT AND POSSIBLY AS FAR NORTH AS KSLN AND KGBD. SO WILL GO WITH VCTS FOR THESE LOCATIONS FOR THE OVERNIGHT INTO THE EARLY MON MORNING HOURS. EXPECT THE SHOWERS/STORMS TO DIMINISH BY AROUND 09-10Z/MON AND BY AROUND SUNRISE IN SE KS. KETCHAM && .FIRE WEATHER... ISSUED AT 236 PM CDT SUN APR 10 2016 FOR THE FIRST TIME IN A WHILE...THE FIRE DANGER CONCERNS WILL BE MINIMAL THROUGH THE NEXT FEW DAYS. COOL AND WET CONDITIONS CAN BE EXPECTED MON BEHIND THE FRONT WHICH WILL RESULT IN NO FIRE WEATHER THREAT. WINDS WILL COME AROUND TO THE SOUTH AND SOUTHEAST FOR TUE BUT WILL REMAIN IN THE 10 TO 14 MPH RANGE. IN ADDITION...COOL TEMPS WILL KEEP RH'S IN CHECK PROVIDING A DECENT DAY TO BURN. NOT MUCH IS EXPECTED TO CHANGE FOR WED WITH WINDS REMAINING OUT OF THE SOUTH/SOUTHEAST AND WILL INCREASE SLIGHTLY INTO THE 10 TO 16 MPH...WITH THE HIGHER SPEEDS WEST OF I-135. RH VALUES WILL AGAIN BE ON THE HIGHER SIDE DUE TO COOLER TEMPS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 59 34 63 / 60 40 10 0 HUTCHINSON 48 59 32 63 / 50 40 0 0 NEWTON 48 59 33 62 / 50 40 10 0 ELDORADO 50 59 34 62 / 60 50 10 0 WINFIELD-KWLD 52 59 35 63 / 90 50 10 0 RUSSELL 43 59 31 65 / 20 30 0 0 GREAT BEND 43 60 31 66 / 40 30 0 0 SALINA 44 61 31 64 / 30 30 0 0 MCPHERSON 46 59 31 62 / 40 30 0 0 COFFEYVILLE 55 61 36 62 / 90 70 10 0 CHANUTE 51 59 34 61 / 90 60 10 0 IOLA 51 59 33 60 / 90 60 10 0 PARSONS-KPPF 54 60 35 61 / 90 70 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KETCHAM SHORT TERM...RBL LONG TERM...RBL AVIATION...KETCHAM
Hazardous weather outlook, Apr 10, 9:47 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 947 PM CDT SUN APR 10 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 947 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STORMS ARE EXPECTED TO CONTINUE OVERNIGHT SOUTHEAST OF THE KANSAS TURNPIKE AND WILL ATTEMPT TO SPREAD NORTH THROUGH THE LATE NIGHT HOURS. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL AROUND MIDNIGHT... SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREATS WILL BE GOLF BALL SIZE HAIL AND 60 MPH WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE FOR AREAS NEAR THE KANSAS-OKLAHOMA BORDER ALONG WITH SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS MONDAY...EMBEDDED IN A LARGER AREA OF SHOWERS. THE THREAT OF STORMS WILL END BY MONDAY NIGHT. DANGEROUS BURNING CONDITIONS WILL RETURN TO AREAS ALONG AND WEST OF I-135 FOR THURSDAY AND FRIDAY. IN ADDITION...THE POSSIBILITY OF THUNDERSTORMS WILL INCREASE FRIDAY AND ESPECIALLY FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON/KETCHAM
In the hours before
Local storm report, Apr 10, 9:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 8 E ARKANSAS CITY 37.07N 96.90W
04/10/2016 E1.00 INCH COWLEY KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DIME TO QUARTER SIZED HAIL.
&&
VJPLocal storm report, Apr 10, 9:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL ELK CITY 37.29N 95.91W
04/10/2016 E0.88 INCH MONTGOMERY KS PUBLIC
PUBLIC REPORT VIA FACEBOOK OF NICKEL SIZED HAIL. TIME IS
APPROXIMATED.
&&
VJPLocal storm report, Apr 10, 9:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL INDEPENDENCE 37.23N 95.71W
04/10/2016 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
NORTH SIDE OF TOWN.
&&
BDKLocal storm report, Apr 10, 10:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 6 NE CALDWELL 37.10N 97.53W
04/10/2016 E0.75 INCH SUMNER KS STORM CHASER
&&
VJPSpecial weather statement, Apr 10, 10:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT SUN APR 10 2016 KSZ092-093-110345- SUMNER KS-COWLEY KS- 1010 PM CDT SUN APR 10 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1045 PM CDT * AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WELLINGTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WELLINGTON...OXFORD AND GEUDA SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3706 9743 3723 9748 3734 9709 3707 9703 TIME...MOT...LOC 0306Z 259DEG 18KT 3716 9736 ES
Local storm report, Apr 10, 10:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FLOOD INDEPENDENCE 37.23N 95.71W
04/10/2016 MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS FLOODING WITH 6 TO 8 INCHES OF
WATER OVER LAUREL AND HACKNEY ROADS AS WELL AS FLOODING
ON BOTH SIDES OF TOWN.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:28 PM CDT | Special Weather Statement | ICT | Montgomery | 32 min |
| Apr 10, 8:35 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 40 min |
| Apr 10, 8:41 PM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Apr 10, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 34 min |
| Apr 10, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 37 min |
| Apr 10, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 65 min |
| Apr 10, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 55 min |
| Apr 10, 9:45 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Montgomery | 9 hr |
| Apr 10, 10:10 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Apr 10, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 53 min |
| Apr 11, 3:28 AM CDT | Frost Advisory | ICT | Allen, Butler, Elk, Greenwood, Harper, Kingman and 5 more | 29 hr |
| Apr 11, 3:28 AM CDT | Freeze Warning | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 29 hr |
| Apr 11, 6:52 AM CDT | Special Weather Statement | ICT | Cowley, Harper, Kingman, Reno, Sedgwick, Sumner | 23 min |
| Apr 11, 7:05 AM CDT | High Wind Warning | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 2 hr |
| Apr 11, 10:08 AM CDT | Special Weather Statement | ICT | Chase | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.